I've been having terrible heart palpitations and dizziness. I take 3 meds for blood pressure 1)Triam/HCTZ 50-25; 2)Amlodipine Besylate 5mg; and 3)Metoprolol 25mg. The reason I take 3 meds is because I tend to have bad side effects to other things. Do any of you have (or have you heard of) palpitations and dizziness from any of these meds? I did just google the Amlodipine and Metoprolol, and the palpitations can be a side effect, but I don't know about the dizziness. I'm concerned about a possible heart problem; however, I had this about 10 years ago, and nothing was wrong with my heart. Your input would be appreciated. StarGlitter. Note: I also have a severe panic disorder (that I've had for over 40 years) - but this was never one of my symptoms.
Does anyone have heart palpitation side effects from Metoprolol or Amlodipine?
Question posted by StarGlitter on 26 Jan 2016
Last updated on 5 May 2022 by Seyster
I take both metoprolol and amlodipine . I have vestibular migraines and metoprolol, along With propranolol are approved as migraine preventatives. I take 200 mg of metoprolol daily.My dose of amlodipine is 2.5. That is only to be used as needed. When you get a vestibular migraine, it causes heart palpitations and an elevated blood pressure.. I think the metoprolol does a good job of controlling both my bp and my heart rate.
I found myself up at the ER on the February 23rd 2021 thinking that I had somehow managed to get frost bite on my toes. Both feet were extremely painful and stiff. I had two pairs of socks on (a pair of ankle socks with wool socks on over them) and leg warmers; I still couldn't keep my get my feet warm. I was having problems with gait and my toes developed these weird blisters/sores on them. My toes were turning an alarming shade of bluish, purple, and grey. Upon entering the ER I thought to myself, " I wonder how many toes I'm about to lose." As I was sitting in a upright position on the exam table speaking with the nurse, we literally watched my toes go from blue-grey color to a terrifying shade of navy-purple.
Long story short, they diagnosed me with Raynaud's Phenomenon and prescribed me 5mg of Amlodipine. I do not have a history of high blood pressure whatsoever. And if it was a little high at the ER it was due to pain and obvious fear.
After being released I ran over to my pharmacy and picked up my script. I took one dose immediately after arriving back home. Within one hour I started noticing that I couldn't think straight. I felt like I was high on something! I had to email my school to let them know that I had been up at the ER, and it was extremely challenging. The next day my primary care doctor expressed his concerns about the strength of the dose and instructed me to do my best to cut them in half. I felt a little better after doing this, but was still getting extremely confused, almost to the point of delirium. I continued to feel heart palpitations, faint, clumsy (in both the mind and body), dizzy, and generally unsteady on my feet. This past Saturday morning I decided to stop taking it all together. I literally could not do one more day of this drug. I was starting to feel much better after doing this! Yesterday was the most normal I had felt since starting this medication. There were only a few occasions where I felt like I was about to pass out and the heart palpitations were minimum. Well, this morning as I got up and moving around, I started noticing that I felt like I was going to pass out, as well as confusion and limb weakness.
I thought I was having a stroke! Either that or a heart attack!
I ended up back in the ER. On the Ambulance ride over to the hospital my BP shot up to 171 over something ( I cant remember the lower number..I think it might have been 90 something)
Then at the hospital while hooked up to all the machines my BP was normal. At one point it was a perfect 120/80... and then suddenly it dropped to 120/52. I actually felt my heart flutter when this happened.
This medicine has been a nightmare for me!!! Turns out what has been going on is that this BP medicine is dropping my BP way too low. And apparently it's still in my system even though I have not taken it since Saturday. That explains the intense heart palpitation's, disoriented confusion, clumsiness, weakness, and feeling like I'm going to pass out. Interestingly enough, my near lapses of consciousness were while I was already standing up for awhile. Like washing dishes, in the shower, cleaning, walking, etc.
I'll take the navy toes over the constant feeling of stroke/cardiac arrest symptoms.
I take metoprolol once a day for PVCS and arrhythmia but l don’t know if it’s working? I get dizziness frequently shortness of breath spiked blood pressure and heart racing more than ever is it not working. What can l do?
I have been taking this Norvasc 2.5 mg. for almost 5 years now and have bad palpitations and get dizziness lately... blamed it on the chocolate and coffee, but now I stopped eating chocolate and drinking regular coffee and have them more than ever... can this drug trigger the above problems after I have been taking them for awhile? My stomach is also distended more than ever before..
iI took Ciproxacine for 20 days, then I started to have pounding heartbeats. I stopped it for more than two months, still the pounding is not going. My heart rate is not high but irregular from 40 to 75. Still I feel pounding. If I walk, I feel chest compression. How Can I get rid of This?
Yes so my MD called my cardiologist to change my drug to Isosorbide Mono nitrate. All is well now.
I was on Amlodipine last week, lowest dose possible for 8 days. I have a history of heart palpitations, tachycardia, and afib which has been under control for 2 years since I began taking 400 mg. daily chelated magnesium. I told my Dr. do not put me on anything that will affect my heart rate, I can't run the risk of going into afib. The morning after I started Amlodipine I noticed palpitations. They increased during the week and by the end of the week were keeping me from going to sleep. Had brief sharp heart pain while laying on left side which was unusual. Palpitations were almost continuous 8th day and felt very tired and stressed. Went to Dr. to request electrocardiogram and it showed I was not in afib at least although I obviously was being affected by palpitations. Stopped med the next morning and had very few palpitations that day and in general felt better. Heart palpatation have not returned this week.
Amlodipine caused my heart rate to go way up to over 90 beats per min at 4:30 in morning along with palpitations upon waking. My heart was beating faster and harder than usual throughout day and night which was very uncomfortable. I felt horrible on it and the low dose did nothing for my bp numbers. Now I'm into my second day of generic Benicar and the lawsuits over destroying intestinal health are very concerning to me. I am 60 yr old female in otherwise good health only other med is Armor Thyroid. I would not consider going on the Benicar after hearing about the celiac disease like illness it can cause except for the fact that I have not been able to tolerate many other bp meds and my Dr. told me he has run out of options for me.
I have weaned off of metoprolol and yes it causes heart palpitations. I've done lots of research and since it cancels out the adrenaline from your heart if you don't take it twice a day your heart will start racing. It's a beta blocker.. terrible drug.
Yes i do!! Im taking amlodipine .I have such bad heart palpatations its hard to breath ans sometimes i can't sleep. Tests are showing the heart palpatations but they said it's in the normal range. I want to get off them, going to talk to a Dr and see if they can change me to something else. Don't like this feeling at all!
YES! Brand name is Norvasc. Mom took it for a few years but as a diabetic w/two strokes, ESRF, & CHF, she may not have noticed side effects from one more drug.
I have recently developed high blood pressure discovered during an ER trip which I thought was kidney stones but turned out to shingles. (painful) They put me on CLONIDINE 2 mg. which works quickly but makes you really tired for about 30 minutes & dry nose & mouth. Followed up with Doc & he put me on Norvasc (aka Amlodipine). FIRST DAY I took it, I went to the mailbox. It's down a slight incline but not steep. Coming back up the lawn, about 50 yards, my heart went crazy. It was beating so fast I was afraid I wouldn't make it back to my door. I just stopped dead still on the front lawn. Maybe 3-5 minutes, it finally slowed to normal again. That day, I went back immediately to Clonidine.
However... wait for it... I have now been on Clonidine for 14 months. Doc upped the dosage to 2mg twice a day. My hair started falling out in huge wads! I went online. Sure enough, only TWO high blood pressure meds do not make your hair fall out. I switched to Avapro 150 mg once a day last week. So far, no problems. Old people drugs sucks. Ha!
My mother take 25 mg Metorprolol and has bad heart palpitations. However, she also had bad heart palpitations before taking the Metorporlol. She also has had dizziness & nausea for years.
Yes, I do. It is so very annoying. I get the palputations at the base of my neck where the indentation is.
Sometimes Norvasc <amlodopine> they slow the heart rate down to the point that any palpitations are more noticeable can cause palpitations of the heart..
Metoprolol <Toprol> It can be dose related so ask your doctor if he/she thinks that decreasing your dose would help.
Metoprolol and Amlodopine also may cause drowsiness or dizziness.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.